Alert archive / Florida / Flash Flood Warnings in 1996

Flash Flood Warning 4, NWS Jacksonville, FL

June 26, 1996Duval County, Florida

NWS Jacksonville, FL issued this flash flood warning at Jun 26, 1996, 10:21 PM EDT for Duval County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 1996, 10:21 PM EDT (02:21 UTC)
Expired
Jun 27, 1996, 12:30 AM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 2.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 1996-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 1996-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 270219
FFWJAX
FLC031-270430-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1021 PM EDT WED JUN 26 1996
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 1230 AM EDT
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN NORTH FLORIDA
 
   ...DUVAL COUNTY
 
AT 1018 PM EDT DOPPLER RADAR INDICATED A SLOW MOVING CLUSTER OF
THUNDERSTORMS DRIFTING SOUTHWEST ACROSS MUCH OF DUVAL COUNTY.
THESE STORMS WILL BE CAPABLE OF RAINFALL RATES OF 1 TO 3 INCHES
PER HOUR WHICH WILL CAUSE FLOODING.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELhY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:42 PM EDT, 7 hours 39 minutes earlier.

Area forecast discussion, Jun 26, 2:42 PM EDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT WED JUN 26 1996

LTST SFC ANAL SHOWS FRNT IN THE VCNTY OF SAV GA EXTDG ACROSS
CNTRL GA NORTH OF WAYCROSS. SFC ANAL ALSO SHOWS C-BRZ FRNT STARTING
TO MOV IN ACROSS SE GA AND JUST OFF SHORE THE NE FL COAST. 88D SHOWS
ACTVTY BEGINNING TO INCREASE IN COVERAGE AND INTENSITY ACROSS SE GA DUE
TO C-BRZ AND FRNT INTERACTION. WITH FRNT NEARLY STATIONARY THRU
TMRW AFTN ACROSS EXTREME SE GA...MODIFIED CAPES ABOVE 3000...AND
PRECIP WATER  CLOSE TO 2 INCHES...I XPC POPS TO REMAIN IN THE GOOD
RANGE TONITE AND TOMORROW WITH HIGHER POPS ACROSS NE FL AS IT
REMAINS IN WARM SECTOR. FOR TEMPS...I XPC FL FA TO REMAIN NEAR 90 TO
LOWER 90S AND MID 80S IN SE GA TOM AS FRNT IS XPCD TO BE NEAR THE GA/FL
STATE LINE BY 12Z.

JAX TB 076/091 070/090 072 18553
GNV TB 074/093 068/091 071 18453
SSI TE 077/088 074/089 075 18543
SANTOS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Jun 26, 8:29 PM EDTFlash Flood WarningJAXAlachua2 hr
Jun 26, 10:44 PM EDTFlash Flood WarningJAXClay2 hr
Jun 27, 12:30 AM EDTFlash Flood WarningJAXDuval2 hr

Nearby

Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.